Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 161, NWS Charleston, WV

July 31, 2012Fayette County, Kanawha County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 31, 2012, 4:32 PM EDT for Fayette County, Kanawha County, West Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2012, 4:32 PM EDT (20:32 UTC)
Expired
Jul 31, 2012, 5:15 PM EDT
In force
43 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Fayette County, WV, Kanawha County, WV

The radar

The Charleston,WV radar (KRLX), 44 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
384 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WUUS51 KRLX 312032
SVRRLX
WVC019-039-312115-
/O.NEW.KRLX.SV.W.0161.120731T2032Z-120731T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
432 PM EDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL FAYETTE COUNTY IN WEST VIRGINIA...
  SOUTH CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...

* UNTIL 515 PM EDT

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BURNWELL...OR 17 MILES WEST OF FAYETTEVILLE...AND MOVING NORTHEAST
  AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  POWELLTON.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 59 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3798 8135 3797 8143 3805 8148 3806 8147
      3807 8150 3817 8127 3798 8116 3796 8133
TIME...MOT...LOC 2032Z 246DEG 5KT 3800 8139

$$

13
1 follow-up statement
193 
WWUS51 KRLX 312107
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
507 PM EDT TUE JUL 31 2012

WVC019-039-312118-
/O.EXP.KRLX.SV.W.0161.000000T0000Z-120731T2115Z/
KANAWHA WV-FAYETTE WV-
507 PM EDT TUE JUL 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FAYETTE AND SOUTH
CENTRAL KANAWHA COUNTIES WILL EXPIRE AT 515 PM EDT...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 59 AND 73.

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3798 8135 3797 8143 3805 8148 3806 8147
      3807 8150 3817 8127 3798 8116 3796 8133
TIME...MOT...LOC 2108Z 246DEG 5KT 3802 8133

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:46 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 31, 2:46 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
246 PM EDT TUE JUL 31 2012

.SYNOPSIS...
UPPER LEVEL DISTURBANCE THIS AFTERNOON INTO TONIGHT. COLD FRONT
MOVES THROUGH WEDNESDAY. HIGH PRESSURE WEDNESDAY NIGHT THROUGH
FRIDAY. COLD FRONT ARRIVES LATER SUNDAY AND SUNDAY NIGHT.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
NUMEROUS SHOWERS AND THUNDERSTORMS CURRENTLY DEPICTED BY RADAR OVER
NORTHERN WV MOUNTAINS...WITH MORE ISOLATED ACTIVITY SOUTHWARD OVER
THE MOUNTAINS. RAP SHOWS A VORT MAX ASSOCIATED WITH THIS
ACTIVITY...WHICH PUSHES OFF TO THE EAST THROUGH THE AFTERNOON...WITH
A SECOND VORT MAX MOVING IN FROM THE WEST. STILL WAITING FOR SIGNS
OF THE SECOND WAVE TO SHOW...AS AN OUTFLOW BOUNDARY FROM EARLIER
CONVECTION IN NORTHERN INDIANA ALSO MOVES IN. VISIBLE SAT SHOWED
SOME BUILDING CUMULUS CLOUDS IN PERRY COUNTY...UP TOWARDS
PBZ...ALONG THIS BOUNDARY BUT IT HAS BEEN FAIRLY SLOW TO CONTINUE
DEVELOPMENT. EXPECTING MORE DEVELOPMENT AS THIS BOUNDARY PUSHES
INTO CWA...WHERE THERE HAS BEEN A GOOD AMOUNT OF HEATING SO FAR
TODAY. INTERESTINGLY...THE WRFNMM SHOWS AN OUTFLOW BOUNDARY COMING
WEST OUT OF THE ACTIVITY NEAR EKN...MEETING THE BOUNDARY APPROACHING
FROM THE NORTHEAST...DEVELOPING PRETTY ROBUST CONVECTION ALONG I-79.
WILL HAVE TO WAIT AND SEE JUST HOW THIS GOES...BUT AT ANY
RATE...EXPECT ISOLATED TO SCATTERED SHOWERS AND STORMS THIS
AFTERNOON. ISOLATED SHOWERS AND STORMS MAY LINGER OVERNIGHT...WITH
SCATTERED STORMS AGAIN WEDNESDAY AS ANOTHER UPPER LEVEL SHORTWAVE
TROUGH PASSES THROUGH.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
MODELS SHOW A BRIEF LULL IN THE ACTIVE THUNDERSTORM PATTERN AS AN
UPPER LEVEL DISTURBANCE IN NORTHWEST FLOW ALOFT EXITS TO THE
SOUTHEAST AND ALLOWS WEAK HIGH PRESSURE TO BUILD IN FOR WEDNESDAY
NIGHT AND THURSDAY. THIS WILL ALLOW DRIER AIR TO OVERSPREAD THE
AREA...THOUGH TEMPERATURES THURSDAY WILL BE SIMILAR TO WEDNESDAY.
HOWEVER...WITH THE DRIER AIR...WEDNESDAY NIGHT WILL BE SOMEWHAT
COOLER THAN PREVIOUS NIGHTS. LOOK FOR TEMPERATURES TO REACH AROUND
90 DEGREES MANY LOW LAND LOCATIONS AGAIN THURSDAY...BUT LESS
HUMIDITY.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
HEIGHTS ONCE AGAIN BUILD IN FROM THE WEST BY FRIDAY WITH THE BERMUDA
HIGH STRENGTHENING...ALLOWING THE HEAT AND HUMIDITY TO MOVE BACK IN
FROM THE SOUTHWEST. CHANCES FOR STORMS INCREASE LATER FRIDAY AND
SATURDAY ON MORE OF A DIURNAL BASIS WITH THE INCREASING INSTABILITY.
THIS WILL ALSO BRING MORE HEAT BACK...WITH HIGH TEMPERATURES FRIDAY
AND SATURDAY REACHING INTO THE 90S AGAIN.

ANOTHER STRONGER NORTHWEST FLOW SYSTEM AND ATTENDING COLD FRONT DROP
SOUTHEASTWARD TOWARD THE AREA SUNDAY AND SUNDAY NIGHT. THIS WILL
INCREASE CHANCES FOR STORMS SUNDAY AND SUNDAY NIGHT AHEAD OF THE
FRONT. MODELS ARE SOMEWHAT DIFFERENT IN TIMING OF THE SYSTEM...BUT
SUING THE SLOWER EURO AND GFS MODELS IN THIS HIGH SUMMER PATTERN LOOKS
REASONABLE. THIS WILL PUSH THE FRONT THROUGH MONDAY MORNING WITH
SHOWERS DECREASING FROM NORTHWEST TO SOUTHEAST ON MONDAY...FOLLOWED
BY SLIGHTLY COOLER TEMPS.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
CONVECTION CURRENTLY ONGOING ACROSS THE WV MOUNTAINS...ESPECIALLY
THE NORTHERN MOUNTAINS NEAR KEKN. EXPECT DROPS INTO MVFR AND EVEN
IFR IN THE HEAVIEST SHOWERS THROUGH THIS AFTERNOON...WHICH WILL NEED
TO BE ADDRESSED BY TEMPOS IF STORMS APPROACH TAF SITES. EXPECT MORE
ISOLATED TO SCATTERED CONVECTION ACROSS THE LOWLANDS...SO WILL KEEP
VCTS IN THE TAFS. EXPECT VERY WEAK WINDS TONIGHT...AND WITH CLOUDS
BECOMING SCATTERED...FOG SHOULD DEVELOP. HOWEVER WITH MORE CLOUDS
AROUND...MAY NOT SEE AS DENSE OF FOG AS LAST NIGHT AT MANY
LOCATIONS. INCLUDED MVFR VISIBILITIES AT KCRW...KHTS...KPKB...WITH
DENSE LIFR FOG AT KEKN...AND IN OTHER PRONE VALLEY LOCATIONS. WILL
AGAIN SEE SCATTERED SHOWERS AND THUNDERSTORMS ON
WEDNESDAY...ESPECIALLY FROM CRW-CKB AND WESTWARD.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF THUNDERSTORMS COULD VARY THROUGH THE
PERIOD. TIMING AND DENSITY OF FOG DISSIPATION COULD VARY TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z WEDNESDAY...
BRIEF IFR POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY
AFTERNOON.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/MZ
NEAR TERM...MZ
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...MZ
Hazardous weather outlook, Jul 31, 3:07 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
307 PM EDT TUE JUL 31 2012

KYZ101>103-OHZ066-067-075-076-083>087-011915-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-
307 PM EDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-011915-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
307 PM EDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS MAY RESULT IN LOCALIZED FLOODING
PROBLEMS EARLY TONIGHT...ESPECIALLY IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 31, 2:20 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
220 PM EDT TUE JUL 31 2012

WVZ038-311900-
WEBSTER WV-
220 PM EDT TUE JUL 31 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WEBSTER COUNTY...

AT 211 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WEBSTER
SPRINGS...MOVING EAST AT 15 MPH.

THIS STORM WILL PRODUCE HAIL UP TO NICKEL SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BERGOO AROUND 240 PM AND WANETA AROUND 300
PM.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3865 8028 3851 8019 3839 8048 3853 8054

13
Special weather statement, Jul 31, 2:31 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
231 PM EDT TUE JUL 31 2012

WVZ034-035-311930-
RALEIGH WV-WYOMING WV-
231 PM EDT TUE JUL 31 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WYOMING AND RALEIGH
COUNTIES...

AT 225 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF BECKLEY...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR SOPHIA AROUND 240 PM...CRAB ORCHARD AROUND
250 PM...MACARTHUR AROUND 300 PM...BEAVER AROUND 310 PM...STANAFORD
AROUND 320 PM AND PINEY VIEW AROUND 330 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 136...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 52.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3772 8147 3789 8126 3788 8115 3776 8089
      3775 8092 3773 8089 3770 8093 3771 8097
      3764 8106 3761 8106 3758 8111 3759 8114
      3757 8119 3752 8120 3750 8123

13
Special weather statement, Jul 31, 3:08 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
308 PM EDT TUE JUL 31 2012

WVZ036-037-312015-
FAYETTE WV-NICHOLAS WV-
308 PM EDT TUE JUL 31 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAYETTE AND SOUTH
CENTRAL NICHOLAS COUNTIES...

AT 300 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF FAYETTEVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR KESSLERS CROSS LANES AROUND 315 PM...MOUNT
NEBO AROUND 330 PM AND CANVAS AROUND 345 PM.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3807 8071 3810 8087 3806 8087 3807 8080
      3806 8080 3804 8082 3802 8079 3800 8078
      3797 8101 3818 8116 3835 8081 3812 8064

13
Special weather statement, Jul 31, 3:32 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
332 PM EDT TUE JUL 31 2012

WVZ046-312000-
POCAHONTAS WV-
332 PM EDT TUE JUL 31 2012

...A STRONG THUNDERSTORM WITH HEAVY DOWNPOURS WILL AFFECT CENTRAL
POCAHONTAS COUNTY...

AT 324 PM EDT...A STRONG THUNDERSTORM WITH HEAVY RAIN WAS LOCATED 6
MILES EAST OF MARLINTON...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3825 7982 3818 7991 3814 7992 3810 8000
      3822 8016 3837 7987 3828 7978

13
Special weather statement, Jul 31, 3:43 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
343 PM EDT TUE JUL 31 2012

WVZ035-036-312030-
FAYETTE WV-RALEIGH WV-
343 PM EDT TUE JUL 31 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RALEIGH AND
SOUTHEASTERN FAYETTE COUNTIES...

AT 334 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF BABCOCK STATE PARK...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR MEADOW BRIDGE AROUND 410 PM.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3780 8114 3794 8121 3800 8079 3798 8077
      3794 8080 3789 8076 3786 8075 3786 8081
      3782 8093 3781 8091 3779 8092

13
Special weather statement, Jul 31, 4:18 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
418 PM EDT TUE JUL 31 2012

WVZ033-034-312115-
MCDOWELL WV-WYOMING WV-
418 PM EDT TUE JUL 31 2012

...STRONG THUNDERSTORMS WILL AFFECT MCDOWELL AND WYOMING COUNTIES...

AT 408 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 6 MILES WEST OF
WELCH...MOVING NORTHEAST AT 20 MPH. ADDITIONAL STORMS WERE ALSO
LOCATED OVER CENTRAL MCDOWELL COUNTY NEAR WAR.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESS STORMS. VERY HEAVY RAIN
AND SMALL HAIL WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

STORMS WILL BE NEAR WELCH AROUND 420 PM...BAILEYSVILLE...
ANAWALT...AND JENKINJONES AROUND 425 PM...WOLF PEN...AND KIMBALL
AROUND 430 PM...KEYSTONE AROUND 435 PM...NORTHFORK AROUND 440
PM...PINEVILLE AND MAYBEURY AROUND 445 PM.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3751 8187 3773 8150 3747 8127 3746 8130
      3742 8128 3741 8129 3741 8131 3735 8135
      3729 8142 3722 8152 3722 8154

13

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:25 PM EDTSpecial Weather StatementRLXRoane35 min
Jul 30, 8:30 PM EDTSpecial Weather StatementRLXPocahontas45 min
Jul 30, 8:35 PM EDTSevere Thunderstorm WarningRLXMcDowell42 min
Jul 31, 1:00 PM EDTSpecial Weather StatementRLXRandolph60 min
Jul 31, 2:11 PM EDTSpecial Weather StatementRLXFayette49 min
Jul 31, 2:20 PM EDTSpecial Weather StatementRLXWebster40 min
Jul 31, 2:31 PM EDTSpecial Weather StatementRLXRaleigh59 min
Jul 31, 3:08 PM EDTSpecial Weather StatementRLXNicholas67 min
Jul 31, 3:32 PM EDTSpecial Weather StatementRLXPocahontas28 min
Jul 31, 3:43 PM EDTSpecial Weather StatementRLXFayette47 min
Jul 31, 4:18 PM EDTSpecial Weather StatementRLXMcDowell, Wyoming57 min
Jul 31, 4:22 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming23 min
Jul 31, 4:28 PM EDTSevere Thunderstorm WarningRLXFayette32 min
Jul 31, 4:44 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming46 min
Jul 31, 5:04 PM EDTFlash Flood WarningRLXMcDowell, Wyoming3 hr
Jul 31, 5:07 PM EDTFlash Flood WarningRLXFayette, Kanawha, Raleigh113 min
Jul 31, 5:53 PM EDTFlash Flood WarningRLXBraxton, Nicholas, Webster2 hr
Jul 31, 6:32 PM EDTSpecial Weather StatementRLXBoone28 min
Jul 31, 7:24 PM EDTFlash Flood WarningRLXRandolph111 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.